Doctor insights on:
Causes Of Swollen Legs In The Elderly
1st find cause: Before discussing treatment options, we always need to figure out cause of problem. Swollen legs could be due to blood clot, kidney failure, heart failure, liver failure or just venous insufficiency (vein failure). Each cause requires different approach. So it's best to take patient to see Family Doc (or Geriatrician if elderly) for complete evaluation then treatment as appropriate.
Leg swelling.: Many things from simple dietary indiscretions, such as an excess of salt, to medical conditions including congestive heart failure, kidney insufficiency or liver insufficiency, can cause the legs to swell. Could also be related to arthritis, gout, plantar fasciitis or even medications (calcium channel blockers or NSAIDs like Naproxen). Work-up is necessary.
Various causes: The commonest causes of bilateral leg swelling are fluid retention which may be caused by weak or incompetent veins, heart failure, liver or kidney disorders, some medications, excess salt ingestion, underactive thyroid, etc. Your physician will evaluate you and order any needed tests in order to make a diagnosis.See 2 more doctor answers
Not directly: Appendicitis is inflammation of the appendix and is a medical emergency. Many cases of appendicitis require removal of the inflamed appendix by laparotomy or laparoscopy due to the high mortality associated with rupture of the appendix, which may lead to severe complications such as peritonitis and sepsis. It is not directly a cause of leg pain, but when inflamed the leg movements can illicit pain.
It may: Meloxicam like all NSAIDs can cause edema, but the itching, if due to Mexican, us a sign of allergy. Suggest stopping for several days to a week to find out. In the meanttime substitute another NSAID like Aleve (naproxen) or ibuprofen for the pain. If not improved look for another cause. Your history shows you, 've used ibuprofen.
No stones, no infection, no obstruction. But recent left side pain and swollen legs. U/S shows left mild pelvicaliectasis. Causes? Pretty scared.
Pelvicaliectasis: Pelvicaliectasis is a dilated renal pelvis and calyces. It is not synonymous with the word hydronephrosis. Pelvicaliectasis exists when the renal pelvis and calyces are dilated without any evidence of obstruction. Common causes of pelvicaliectasis include an ileal loop diversion, prune belly syndrome, multicystic dysplastic kidney, and polycystic kidney disease. See a nephrologist soon.
Drug: If you are asking for a drug that could cause those symptoms, nifedine could. Not clear what you are asking.
If someone does of a heart attack with diabetes 2 and had swollen legs from a fall, could that have been the cause?
Need more info: Heart attacks occur for multiple reasons. Diabetes can affect the coronary circulation and cause blockages. Swollen legs could indicate congestive heart failure or even blood clots in the legs which could travel to effect the lungs and the heart. Even bruising of the heart from a fall could set up abnormal heart rythms which might lead to a heart attack.
My brother has swollen legs look like elephant's probably got from sea rocks slipping, what to do?
He needs immediate: Medical attention. There is a strong likelihood that the massive swelling is from infections. Walking on slippery rocks in ; around the ocean can lead to many nicks ; cuts. Sea organisms can cause terrible infections. He needs medical attention.
Yes: It is very common. I suggest you discuss this with your dr.See 1 more doctor answer
Are they related?: Peopel who are hyperthyroid have exopthalmos and weight loss and sometimes jittery. But I am not sure that swollen legs are related to being hyperthyroid. Ask your doctor who is treating you for your thyroid disease. You cannot cure hyperthyroidism yourself. The leg swelling may be from an unrelated problem.
My nan have very swollen legs and ankles. She is 74. On water tablets for this. Now the legs are weeping water and very painful?
My platlet volume is very high 14 fl and also have swollen legs. What could be the reason...please help to understand these symptoms?
Need hematologist: A high platelet count can be for a number of reasons, some of which are serious medical problems. While your physician may be able to find the answer, it is likely that you will need a referral to a hematologist for testing to arrive at the diagnosis and appropriate treatment.
First: take an anti-: Inflammatory agents. For Ibuprofen the dose is 10 mg/kg/dose taken after meals every 8 hrs. Tylenol (acetaminophen) is not an anti-inflammatory drug and it also taken every 4 hrs. It is much less doable outside a hospital setting. Tylenol (acetaminophen) dosing is 10-15 mg/kg/dose every 4 hrs.
Dangerous: Could be lung, liver, heart, kidney and miscellaneous disease. Check with your doc. This is nothing to fool around. See your doc asap.
- Talk to a doctor online
- Swollen red legs elderly
- Swollen legs and ankles in the elderly
- Swollen feet and legs in elderly
- Causes of swollen ankles in the elderly
- Causes of swollen feet in the elderly
- Cause of swollen feet and ankles in the elderly
- Causes of swollen ankles and feet in the elderly
- Causes of swollen leg
- Swollen legs and feet in the elderly